Advanced Search
MyIDEAS: Login

Solving the incomplete markets model with aggregate uncertainty using the Krusell-Smith algorithm

Contents:

Author Info

  • Lilia Maliar

    ()
    (Universidad de Alicante)

  • Fernando Valli

    (Universidad de Alicante)

  • Serguei Maliar

    (Universidad de Alicante)

Abstract

This paper studies the properties of the solution to the heterogeneous agents model in Den Haan, Judd and Juillard (2008). To solve for the individual policy rules, we use an Euler-equation method iterating on a grid of prespecified points. To compute the aggregate law of motion, we use the stochastic-simulation approach of Krusell and Smith (1998). We also compare the stochastic- and non-stochastic-simulation versions of the Krusell-Smith algorithm, and we find that the two versions are similar in terms of their speed and accuracy.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ivie.es/downloads/docs/wpasad/wpasad-2009-03.pdf
File Function: Fisrt version / Primera version, 2009
Download Restriction: no

Bibliographic Info

Paper provided by Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) in its series Working Papers. Serie AD with number 2009-03.

as in new window
Length: 24 pages
Date of creation: Jan 2009
Date of revision:
Publication status: Published by Ivie
Handle: RePEc:ivi:wpasad:2009-03

Contact details of provider:
Postal: C/ Guardia Civil, 22, Esc 2a, 1o, E-46020 VALENCIA
Phone: +34 96 319 00 50
Fax: +34 96 319 00 55
Email:
Web page: http://www.ivie.es/
More information through EDIRC

Related research

Keywords:

Other versions of this item:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Huggett, Mark, 1993. "The risk-free rate in heterogeneous-agent incomplete-insurance economies," Journal of Economic Dynamics and Control, Elsevier, vol. 17(5-6), pages 953-969.
  2. Kenneth L. Judd, 1998. "Numerical Methods in Economics," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262100711, December.
  3. Lilia Maliar & Serguei Maliar, 2003. "The Neoclassical Growth Model With Heterogenous Quasi-Geometric Consumers," Working Papers. Serie AD 2003-25, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  4. Per Krusell & Anthony A. Smith & Jr., 1998. "Income and Wealth Heterogeneity in the Macroeconomy," Journal of Political Economy, University of Chicago Press, vol. 106(5), pages 867-896, October.
  5. Lawrence J. Christiano & Jonas D.M. Fisher, 1997. "Algorithms for Solving Dynamic Models with Occasionally Binding Constraints," NBER Technical Working Papers 0218, National Bureau of Economic Research, Inc.
  6. Den Haan, Wouter J., 1997. "Solving Dynamic Models With Aggregate Shocks And Heterogeneous Agents," Macroeconomic Dynamics, Cambridge University Press, vol. 1(02), pages 355-386, June.
  7. den Haan, Wouter J & Marcet, Albert, 1990. "Solving the Stochastic Growth Model by Parameterizing Expectations," Journal of Business & Economic Statistics, American Statistical Association, vol. 8(1), pages 31-34, January.
  8. Lilia Maliar & Serguei Maliar, 2001. "Parametrized Expectations Algorithm And The Moving Bounds," Working Papers. Serie AD 2001-23, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  9. Lilia Maliar & Serguei Maliar, 2002. "The Representative Consumer In The Neoclassical Growth Model With Idiosyncratic Shocks," Working Papers. Serie AD 2002-20, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  10. S. Rao Aiyagari, 1993. "Uninsured idiosyncratic risk and aggregate saving," Working Papers 502, Federal Reserve Bank of Minneapolis.
  11. Lilia Maliar & Serguei Maliar, 2005. "Solving the Neoclassical Growth Model with Quasi-Geometric Discounting: A Grid-Based Euler-Equation Method," Computational Economics, Society for Computational Economics, vol. 26(2), pages 163-172, October.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ivi:wpasad:2009-03. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Departamento de Edición).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.